MAUDE Adverse Event Report: HOLOGIC, INC ATEC SAPPHIRE 100; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC SAPPHIRE 100; INSTRUMENT, BIOPSY
Model Number ATEC SAPPHIRE 100
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that during an atec procedure on (b)(6) 2024, during the biopsy the equipment stopped sampling so they changed everything and they couldn´t do anything but power up.A second atec console was used and the biopsy was able to be completed.A second incision was required.No adverse effects or additional treatment was required.
 
Additional Manufacturer Narrative
Investigation was performed related to the case.Initial evaluation: the affected atec sapphire 100 system was shipped to the customer on (b)(6) 2022 and subsequently installed on (b)(6) 2022.There are no cases or complaints logged against the system for footswitch related issues prior to (b)(4).Therefore, it can be assumed that the footswitch that was in use at the time of the reported event was the original footswitch.This means that the footswitch had been in use for 652 days prior to the reported event.The system was not returned to hologic¿s post market quality assurance (pmqa) team for investigation but was instead sent to hologic¿s (b)(6) location to be serviced by a hologic manufacturing technician.Investigation methods and findings: the technician¿s investigation discovered that the footswitch was working intermittently due to a broken wire within the footswitch cable.Of note, the footswitch aids in activating ¿biopsy¿ and ¿manual aspiration¿ modes (more details can be found in the atec sapphire 100/200 service manual.The footswitch was replaced, and a preventative maintenance procedure was carried out.The console was subsequently calibrated and passed all testing.Cause/root cause: based on the investigation performed by the manufacturing technician, the cause of the reported issue can be linked to a broken wire within the cable for the electronic footswitch.A deeper dive into the root cause of the damaged/broken wire damage was unable to be performed as the footswitch was disposed of and not returned to the pmqa team.Conclusion: based on the investigation performed by the manufacturing technician, the cause of the reported issue can be linked to a broken wire within the cable for the electronic footswitch; however, because the cable was not returned to pmqa, a deeper dive into a specific root cause was unable to be performed.Future occurrences will continue to be monitored and trended.Complaint confirmed: yes.Date of manufacture: 2022-06-02.Date of installation: (b)(6) 2022.Date of last pm: suggested pm date set as (b)(6) 2024 (not performed).Unit was swapped before work order for pm fulfilled.System serial number: (b)(6).Unique device identifier (udi) information: (b)(4).

Brand Name
ATEC SAPPHIRE 100
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
san jose 20102
MDR Report Key19735120
Report Number1222780-2024-00232
Device Sequence Number15484447
Product Code KNW
UDI-Device Identifier15420045504028
UDI-Public(01)15420045504028(11)220602
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberATEC SAPPHIRE 100
Device Catalogue NumberATEC SAPPHIRE 100
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown